Announcement

Collapse
No announcement yet.

headaches! help!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • chefnancy
    replied
    Re: headaches! help!

    There are two kinds of dialysis filters -- single use and re-use. The single use ones are discarded after one use by one patient. The re-use filters are made of different materials and are supposed to filter better. They are used by a single patient multiple times and sanitized between uses. They will explain this all to you when you start dialysis. Most people use the re-use filters. However, if you travel and dialyze at a different center from your own you will be given a single use dialyzer to use there. Your multiple use one is kept for you at your home center.

    Leave a comment:


  • brandy
    replied
    Re: headaches! help!

    chefnancy --are saying they use filters on several patients or what are you saying single --reuse Thanks for reply

    Leave a comment:


  • chefnancy
    replied
    I have the same reaction in the opposite way. I have no bad reactions to the reuse filters but have bad reactions (cramps, headaches, low bp) to single use filters. I asked my dialysis nurse about it and she said that there are certain chemicals in the different filters and different people react to them differently.

    Leave a comment:


  • mel21
    replied
    agree with headaches

    Hi. I used to get headaches while on dialysis and they would not go away until the next day. My doctor told me that some people get headaches while on dialysis. He said that some people take some tylenol while on the machine, about 1 hour before dialysis ends. You could try it and see if it helps. One thing that is weird though, is when I do dialysis at the hospital I do not get headaches- but they do not reuse kidneys there, but at the clinic I do get headaches and they reuse kidneys there.

    Leave a comment:


  • chefnancy
    replied
    You are misinterpreting what I said. Your headaches could very well be related to dialysis in some way, but if they are then they are not cluster headaches. Cluster headache is a specific diagnosis for a terrible form of intense migraine headaches that tend to repeat or come in clusters. Dialysis does not cause cluster headaches, but it can cause headaches because of dehydration, fluctuation in blood pressure, or muscle spasm. You may be getting spasms in your head whereas most people get them in their hands, feet. legs, or abdomen. If that is the case, the cure is to be given fluid as soon as the spasms occur.

    Leave a comment:


  • flipw
    replied
    You don't have to use a re-use dialyzer.

    Leave a comment:


  • iliotib
    replied
    headache...

    thanks for replying...

    chef nancy, my doctor says the same thing about the headaches and dialysis. i'm unconvinced, though. i have no headaches of any kind before i go to dialysis. for a while, i would be a little hypertensive at the end of the treatment, but my bp went down after my doctor prescribed another med. i've tried taking my medicine after treatment (still do), but they come anyway. i dread treatments more than ever. i'm going to speak with my doctor tomorrow.

    thanks!

    Leave a comment:


  • becca
    replied
    My headaches discontinued immediatly after being put on a non re-use dyalizer.

    Leave a comment:


  • chefnancy
    replied
    If you actually have cluster headaches they are not related to dialysis. This is a syndrome in which repeated "waves" of vascular headaches strike over a period of days or weeks and then go away for a time only to return. It is a migraine type headache. It is not uncommon to get headaches during or after dialysis if you are dehydrated (and it sounds like you might be) or if your blood pressure gets too low. As Arabian Beauty said, sometimes it helps to delay taking blood pressure meds until after treatment. If you get a headache during treatment, ask to have some fluid. That will do two things: 1) reduce or eliminate the headache and 2) if it works it will tell you that you are dehydrated.

    Leave a comment:


  • Arabian Beauty
    replied
    i know how u feel

    hey i just wanted to tell u i know what u mean about headaches but u know what i noticed when i takes my bloodpressure meds before i have the worst headaches, but when i take them after my treatment i feel way better if i get a headache its just a small one...still way better cuz usally they are sooooooo bad my head is throbing it kills...but it is much better when i take my meds after words cuz if u think about it the treatment cleans out ur blood so it cleans ur meds out with it....but still ask ur doc before u do anything...hope ur head feels better...take care

    Leave a comment:


  • flipw
    replied
    32 oz. per day in kinda low for someone as active as you are. You could be getting dehydrated.

    Leave a comment:


  • iliotib
    started a topic headaches! help!

    headaches! help!

    I've been on dialysis for 8 months and I have suddenly been afflicted by headaches. My doctor calls them "cluster headaches". They come on late in my treatment time--usually within the last hour--and they are dibilitating. I have no idea what to do. My blood pressure was high for a time, but with additional meds, that is under control, yet my headaches persist. I have been training for mountain bike race and ride roughly 130 miles per week. Am I dehydrated? I defintely don't drink as I should b/c I'm supposed to keep my fluid intake at around 32 oz per day. My doctor tells me dialysis does not cause headaches, but how can this be so when I have no headache before dialysis?
Working...
X